Georgia, 2006

Lightning Strike in Georgia, July 10, 2006

July 10, 2006 · NWS FFC · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 10, 12:28 PM EST, 4 hours 58 minutes earlier.

Area forecast discussion, Jul 10, 12:28 PM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
128 PM EDT MON JUL 10 2006

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
ANOTHER SHORT WAVE WILL BE MOVING ACROSS THE CWA TONIGHT AND
WEAKEN AS IT DOES. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY
TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING AND
THESE SHOULD DIMINISH AFTER MIDNIGHT. DAYTIME HEATING ON TUESDAY
ALONG WITH ANOTHER WEAK S/W WILL PRODUCE ISOLATED TO SCATTERED
THUNDERSTORMS IN THE AFTERNOON AND EVENING...IE CLIMO FOR GEORGIA. BERMUDA
HIGH WILL STRENGHTEN OVER THE NEXT FEW DAYS AND THIS WILL BRING
TROPICAL MOISTURE BACK INTO THE SOUTHEAST BEGINNING WEDNESDAY.
THIS ADDED MOISTURE WILL KEEP THE CHANCE OF THUNDERSTORMS GOING
FOR WEDNESDAY AFTERNOON AND EVENING.

.LONG TERM...(THURSDAY THROUGH MONDAY)
NO BIG CHANGES IN EXTENDED. AIR MASS OVER THE SOUTHEAST SHOULD
REMAIN MOIST AND UNSTABLE WITH MOSTLY A DIURNAL PATTERN. FLAT UPPER
RIDGE PERSISTING WITH SHORT WAVES MOVING MOSTLY TO OUR NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         70  90  72  90 /  20  20  10  20
ATHENS          69  94  70  91 /  20  20  10  20
GAINESVILLE     70  89  71  89 /  20  20  10  20
ROME            70  93  70  94 /  20  30  10  20
COLUMBUS        72  95  75  94 /  10  10  10  20
MACON           66  95  71  94 /  10   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Jul 10, 10:20 AM EST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT MON JUL 10 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1120 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND MOST OF
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
WEAK HIGH PRESSURE AT THE SURFACE AND ALOFT WILL REMAIN OVER THE
REGION THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL
BE CLOUD TO GROUND LIGHTNING. SMALL HAIL AND GUSTY WINDS WILL ALSO BE
POSSIBLE. THE MOST FAVORABLE AREA FOR THUNDERSTORM DEVELOPMENT WILL
BE NORTH OF A LINE FROM COLUMBUS TO MACON AND WASHINGTON. THE MOST
LIKELY TIME FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM.

.DISCUSSION...
A CONTINUING SERIES OF WEAK UPPER LEVEL SHORTWAVES MOVING ALONG THE
TOP SIDE OF THE UPPER RIDGE WILL COMBINE WITH AN INCREASINGLY MOIST
LOW LEVEL AIRMASS ACROSS THE REGION TO PRODUCE ISOLATED TO SCATTERED
THUNDERSTORMS. INSTABILITY IS ONLY MODERATE WITH CAPE AROUND 1000 OR
LESS AND LIFTED INDICES BETWEEN MINUS 1 AND MINUS 3. WITH LIGHT WINDS
THROUGH THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE...THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV AND CLICKING ON GEORGIA.

In the hours before

Special weather statement, Jul 10, 3:23 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT MON JUL 10 2006

GAZ067-068-102100-
423 PM EDT MON JUL 10 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WESTERN PIKE AND EASTERN MERIWETHER COUNTIES UNTIL 500 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEAL...MOVING SOUTHWEST AT 10 MPH. THIS
THUNDERSTORM WILL MOVE VERY NEAR THE MERIWETHER...PIKE COUNTY LINE
AND AFFECT THE CITIES OF MOLENA...IMLAC...AND WOODBURY.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 10, 3:36 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT MON JUL 10 2006

GAZ034-035-102100-
436 PM EDT MON JUL 10 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BARROW AND WESTERN GWINNETT COUNTIES UNTIL 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN DACULA AND CARL...NEAR THE
GWINNETT...BARROW COUNTY LINE...MOVING EAST AT 15 MPH. THIS
THUNDERSTORM WILL AFFECT THE CITIES OF
CARL...WINDER...BETHLEHEM...AND THE FORT YARGO STATE PARK

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WESTER BARROW AND EASTERN GWINNETT
COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 10, 3:56 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT MON JUL 10 2006

GAZ067-069-102130-
456 PM EDT MON JUL 10 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 530 PM
EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ALONG THE MERIWETHER...UPSON COUNTY LINE BETWEEN
WOODBURY AND PICKARD...MOVING SOUTH AT 5 MPH. THIS STORM WILL REMAIN
LARGELY OVER RURAL AREAS...BUT WILL AFFECT SPREWELL BLUFF STATE
PARK.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WESTERN UPSON AND EASTERN MERIWETHER
COUNTIES...INCLUDING SPREWELL BLUFF STATE PARK. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY. IN ADDITION...LOCALLY
HEAVY RAIN IS OCCURRING WITH THIS THUNDERSTORM...WHICH MAY RESULT IN
BRIEF FLOODING OF LOW-LYING AREAS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 10, 4:11 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT MON JUL 10 2006

GAZ023-025-035-102145-
511 PM EDT MON JUL 10 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BARROW...WESTERN JACKSON...AND SOUTHERN HALL COUNTIES UNTIL 545 PM
EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF STRONG THUNDERSTORMS IN WESTERN BARROW COUNTY BETWEEN
AUBURN AND THOMPSONS MILL...MOVING NORTH AT 5 MPH. THIS
THUNDERSTORMS WILL AFFECT THE CITIES OF THOMPSONS
MILL...BRASELTON...HOSCHTON...AND CHESTNUT MOUNTAIN.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES OCCURRING WITH THESE THUNDERSTORMS...WHICH WILL
AFFECT THE CITIES OF CARL...AUBURN...HOSCHTON...BRASELTON...
THOMPSONS MILL...AND CHESTNUT MOUNTAIN. RESIDENT IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 10, 5:20 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT MON JUL 10 2006

GAZ049-102245-
620 PM EDT MON JUL 10 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MORGAN COUNTY UNTIL 645 PM EDT...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN MADISON AND APALACHEE...MOVING EAST AT
10 MPH.  THIS THUNDERSTORM WILL AFFECT MOSTLY EASTERN MORGAN
COUNTY...INCLUDING THE CITIES OF MADISON...APALACHEE...AND BUCKHEAD.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MORGAN COUNTY...INCLUDING THE CITIES OF
APALACHEE...MADISON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The radar

The Robins AFB radar (KJGX), 103 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Morgan

When
July 10, 5:26 PM EST
Where
Morgan County, Madison
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

The Madisonian of Morgan reported that lightning struck and set a barn on fire on Monticello Highway. The barn was completely destroyed from the subsequent fire.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531095.